\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Study of a degenerate reaction-diffusion system arising in particle dynamics with aggregation effects

  • * Corresponding author: S. Mancini

    * Corresponding author: S. Mancini
Abstract Full Text(HTML) Figure(6) Related Papers Cited by
  • In this paper we study a degenerate parabolic system of reaction-diffusion equations arising in cellular biology models. Its specificity lies in the fact that one of the concentrations does not diffuse. Under realistic conditions on the reaction term, we prove existence and uniqueness of a nonnegative solution to the considered system, and we study its regularity. Moreover, we discuss the existence and linear stability of the steady solutions (equilibria), and give a sufficient condition on the reaction term for Turing-like instabilities to be triggered. These results are finally illustrated by some numerical simulations.

    Mathematics Subject Classification: Primary: 35K65, 82B21; Secondary: 35B35.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Time evolutions of $\min_{x\in\Omega} u(t,x)$ and $\max_{x\in\Omega} u(t,x)$. Both curves converge to the value 0.5943519.

    Figure 2.  Time evolutions of $\min_{x\in\Omega} v(t,x)$ and $\max_{x\in\Omega} v(t,x)$. Both curves converge to the value 0.4015822.

    Figure 3.  Time evolution of $\max_{x\in \Omega}u(t,x) - \min_{x\in\Omega} u(t,x)$.

    Figure 4.  Time evolutions of $\min_{x\in\Omega} u(t,x)$ and $\max_{x\in\Omega} u(t,x)$. Both curves converge to the value $U^*\cong 0.4536921$.

    Figure 5.  Time evolutions of $\min_{x\in\Omega} v(t,x)$ and $\max_{x\in\Omega} v(t,x)$. The $\min_{x\in\Omega} v(t,x)$ curve converges to the value $V_1^*\cong 0.0073564$, while the $\max_{x\in\Omega} v(t,x)$ one converges to $V_2^*\cong 0.7526096$.

    Figure 6.  The bi-dimensional distribution $v(T,x)$ for T very large. Patterns induced by the initial data defined by 35 clearly appear.

  •   H. Amann , Highly degenerate quasilinear parabolic systems, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 18 (1991) , 135-166. 
      H. Amann , Global existence for a class of highly degenerate parabolic systems, Japan J. Indust. Appl. Math., 8 (1991) , 143-151.  doi: 10.1007/BF03167189.
      K. Anguige  and  C. Schmeiser , A one-dimensional model for cell diffusion and aggregation, incorporating volume filling and cell-to-cell adhesion, J. Math. Biol., 58 (2009) , 395-427.  doi: 10.1007/s00285-008-0197-8.
      N. Bedjaoui  and  P. Souplet , Critical blowup exponents for a system of reaction-diffusion equations with absorption, Zeitschrift für angewandte Mathematik und Physik ZAMP, 53 (2002) , 197-210.  doi: 10.1007/s00033-002-8152-9.
      Cell Mechanics: From Single Scale-Based Models to Multi-Scale Modeling, Editors: A. Chauviere, L. Preziosi and C. Verdier, Publisher: Taylor & Francis Group, Chapman & Hall/CRC Mathematical and Computational Biology Series, 2010. doi: 10.1201/9781420094558.
      T. Colin , M.-C. Durrieu , J. Joie , Y. Lei , Y. Mammeri , C. Poignard  and  O. Saut , Modeling of the migration of endothelial cells on bioactive micro-patterned polymers, Mathematical Biosciences and Engineering, 10 (2013) , 997-1015.  doi: 10.3934/mbe.2013.10.997.
      O. Ladyzhenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-Linear Equations of Parabolic Type, Transl. Math. AMS, Providence R. I., 1968.
      M. Lambert , O. Thoumine , J. Brevier , D. Choquet , D. Riveline  and  R.-M. Mège , Nucleation and growth of cadherin adhesions, Exp. Cell Res., 313 (2007) , 4025-4040.  doi: 10.1016/j.yexcr.2007.07.035.
      S. Mancini , R. M. Mège , B. Sarels  and  P. O. Strale , A phenomenological model of cell-cell adhesion mediated by cadherins, J. Math. Biol., 74 (2017) , 1657-1678.  doi: 10.1007/s00285-016-1072-7.
      M. Marion , Finite-dimensional attractors associated with partly dissipative reaction-diffusion systems, SIAM J. Math. Anal., 20 (1989) , 816-844.  doi: 10.1137/0520057.
      R. M. Mège , J. Gavard  and  M. Lambert , Regulation of cell-cell junctions by the cytoskeleton, Current Opinion in Cell Biology, 18 (2006) , 541-548. 
      J. D. Murray, Mathematical Biology I. An Introduction, vol. 17, Springer-Verlag New York, 2002.
      J. D. Murray, Mathematical Biology II. Spatial Models and Biomedical Applications, vol. 18, Springer-Verlag New York, 2003.
      P. Quittner and P. Souplet, Blow-up, Global Existence and Steady States, Birkhäuser Advanced Texts Basler Lehrbücher, XI, 2007.
      A. Rodriguez-Bernal  and  B. Wang , Attractors for partly dissipative reaction diffusion systems in $ {\mathbb R}^n$, J. Math. Anal. Appl., 252 (2000) , 790-803.  doi: 10.1006/jmaa.2000.7122.
      Y. Wu , J. Vendome , L. Shapiro , A. Ben-Shaul  and  B. Honig , Transforming binding affinities from three dimensions to two with application to cadherin clustering, Nature, 475 (2011) , 510-513.  doi: 10.1038/nature10183.
  • 加载中

Figures(6)

SHARE

Article Metrics

HTML views(241) PDF downloads(262) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return